Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 31, 2021Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 31, 2021, 7:41 PM EDT for Okeechobee County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2021, 7:41 PM EDT (23:41 UTC)
Expired
Jul 31, 2021, 8:30 PM EDT
In force
49 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 108 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 982 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
982 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS82 KMLB 312341
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
741 PM EDT Sat Jul 31 2021
 
FLZ058-059-064-010030-
St. Lucie FL-Okeechobee FL-Martin FL-
741 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND WESTERN MARTIN COUNTIES UNTIL 830 PM
EDT...

At 741 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of J And S Fish Camp, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Treasure Island, Indiantown, Okeechobee, Palm City and Four Seasons
Estates.

LAT...LON 2711 8066 2716 8071 2721 8079 2720 8083
      2714 8087 2717 8088 2717 8090 2740 8089
      2717 8028 2696 8057 2696 8061
TIME...MOT...LOC 2341Z 205DEG 26KT 2697 8078 

$$

Fehling

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:55 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 31, 3:55 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
355 PM EDT Sat Jul 31 2021

.DISCUSSION...
Current-Tonight...Scattered showers ongoing, mainly from I-4
northward, as well as north or Lake Okeechobee. A scattered
cumulus deck has set up over the Florida peninsula this
afternoon. Drier air aloft continues, supported by the forecast
models and the 15Z XMR soundings, which shows drier air in the
upper levels, as well as warmer temperatures at the 500mb level
(around -5.0C). Daytime heating coupled with modest moisture at
the surface will allow for scattered (30-40 percent) showers and
lightning storms this afternoon and early evening. The highest
chance for showers and storms will be across coastal counties in
the early evening as boundary collisions and storm mergers occur.
The main storm threats for today will be frequent lightning, gusty
winds up to 40 mph, and torrential downpours. Storm steering flow
continues to be light, with flow being westerly around 5-10 KT,
however some erratic movement of cells later this afternoon from
stronger boundary collisions/mergers is expected.

Afternoon highs will be in the low to mid 90s most everywhere,
with peak heat indices between 101 and 107. As of 330 PM, the
highest heat index value has been 106. Be sure to take frequent
breaks in an air conditioned room and stay hydrated, if spending
time outside this afternoon. It will remain muggy overnight as
lows settle in the mid to upper 70s. Cloud debris will slowly thin
in the evening and overnight.

Sun-Mon...(Modified Previous Discussion) Hot and humid conditions
will continue Sunday into early next week, as a prevailing low
level offshore flow delays or even prevents east coast sea breeze
development. Highs will reach the low to mid 90s each day, with
dewpoints in the 70s producing heat index values in the 101-106
range. While these values remain just below heat advisory criteria
for the area, those planning outdoor activities will still want
to take plenty of breaks from the heat in air conditioned
locations and remain hydrated. Lower storm coverage is forecast to
continue into Sunday, with rain chances around 40 percent, which
will only add to the unrelenting heat. Afternoon shower and storm
chances then increase into Monday, up to 60-70 percent, as
moisture gradually builds back into the region. Rain and
increasing cloud cover from this convection should then bring a
little more relief from the hotter temps into mid-late afternoon
Monday.

Tue-Fri...(Previous Discussion) Mid/upper level trough will
persist across the eastern U.S. into much of the rest of next
week. This will keep the subtropical ridge axis south of central
Florida and a persistent offshore flow across the region through
at least mid- week. Models show some slow northward movement of
the ridge axis into Thu-Fri. Deeper moisture and a slightly more
unsettled pattern aloft will keep rain chances elevated (up to
60-70%) through the period, with scattered to numerous afternoon
showers and storms expected each afternoon and evening. W/SW
steering winds will shift convection E/NE across central FL with
late day boundary collisions with the east coast sea breeze
expected toward or just inland of the I-95 corridor, enhancing
shower and storm development. Higher convective coverage should
keep max temps a little closer to normal in the upper 80s to low
90s.

&&

.AVIATION...
Isolated to scattered showers and thunderstorms are possible across
the Space Coast to start off the TAF period. Confidence isn't great
on the extent of coverage, so we've gone with VCTS for now with
precipitation developing this afternoon. Otherwise, VFR conditions
are expected with mostly light winds from the southwest.

&&

.MARINE...
Current-Tonight... Isolated showers along the coast ongoing,
mainly along the Treasure Coast. Scattered low to mid level
clouds ongoing, mainly along the coast, with some mid to high
clouds across the outer Brevard and Treasure Coast waters. Current
buoy 41009 observations shows seas are 1 ft with southerly winds
around 10 KT. Isolated to scattered showers and lightning storms
will continue to be possible this afternoon and early evening,
mainly near the coast. Winds will continue to be S/SE this afternoon
and evening, starting out 6-12 KT before increasing to 10-15 KT.
Main storm impacts for this afternoon and evening will be cloud-
to- water lightning, torrential downpours, and gusty winds up to
35 KT. Seas are expected to remain 1 to 2 feet with seas up to 3
feet in the far outer northern waters.

Sun-Wed...(Previous Discussion) Subtropical ridge axis remains
south of the waters through at least late week, with SW winds
around 10 knots in the morning becoming S/SE and increasing to
10-15 knots in the afternoon/evening as the sea breeze forms along
the coast each day. Seas will continue to range from 1-3 feet
through the period. Storm coverage will remain isolated to
scattered into Sunday, with increasing rain chances and potential
for offshore moving storms into the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  94  76  91 /  10  50  20  60
MCO  77  95  76  94 /  10  40  10  60
MLB  77  95  77  93 /  20  40  20  60
VRB  76  94  76  93 /  20  30  20  60
LEE  78  93  77  92 /  10  40  10  60
SFB  77  95  76  94 /  10  40  10  60
ORL  79  95  78  94 /  10  40  10  60
FPR  75  94  75  92 /  20  30  20  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Watson/Spratt/Fehling
Hazardous weather outlook, Jul 31, 9:57 AM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
957 AM EDT Sat Jul 31 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-010200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
957 AM EDT Sat Jul 31 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated to Scattered lightning storms are expected to develop
across east-central Florida this afternoon and evening. Starting
across the inland areas early to mid afternoon with the west coast
sea breeze, then extending toward the east coast later in the
afternoon with east coast sea breeze formation at the immediate
coast. Highest coverage will be nearer the east coast in the
early evening with larger boundary collisions and possible cell
mergers. These storms will produce frequent lightning strikes and
torrential downpours, with the strongest storms capable of
producing wind gusts up to around 40 mph. Expect storm movement
toward the east at 5 to 10 mph, but erratic movement will still
remain possible due to the rather weak steering flow aloft.

A storm or two may be capable of producing 1 to 3 inches of
rainfall in a short period of time. This may cause localized
flooding of roads and other poorly drained urban and low lying
areas. Never drive into an area where water covers the road.

.EXCESSIVE HEAT IMPACT...
Peak heat index values this afternoon will reach between 101 and
107 across much of east-central Florida. If outdoors for a
prolonged period of time, be sure to take plenty of breaks in an
air conditioned location, wear light clothing, and stay hydrated.

.RIP CURRENT IMPACT...
There is a Moderate risk of life-threatening rip currents at all
Central Florida Atlantic beaches today. Remember to always swim
within sight of a life guard, and never enter the surf alone.

.MARINE THUNDERSTORM GUST IMPACT...
A few of the stronger lightning storms today could produce wind
gusts up to 35 knots across the local Atlantic waters,
Intracoastal Waterway, and inland lakes.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Scattered afternoon and early evening lightning storms are
forecast on Sunday with coverage increasing to numerous for early
through mid next week. Frequent cloud to ground lightning
strikes, torrential downpours, and wind gusts up to 40 mph will be
the main threats. Localized poor drainage flooding is possible in
areas that receive heavy rainfall.

Heat indices will reach between 101 and 107 across most of the
local area on Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Watson/ Weitlich

In the hours before

Special weather statement, Jul 31, 7:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
741 PM EDT Sat Jul 31 2021

FLZ058-059-064-010030-
St. Lucie FL-Okeechobee FL-Martin FL-
741 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND WESTERN MARTIN COUNTIES UNTIL 830 PM
EDT...

At 741 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of J And S Fish Camp, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Treasure Island, Indiantown, Okeechobee, Palm City and Four Seasons
Estates.

LAT...LON 2711 8066 2716 8071 2721 8079 2720 8083
      2714 8087 2717 8088 2717 8090 2740 8089
      2717 8028 2696 8057 2696 8061
TIME...MOT...LOC 2341Z 205DEG 26KT 2697 8078

Fehling

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:07 PM EDTSpecial Marine WarningMLB83 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.